Author Topic: Finasteride and gyno  (Read 2236 times)

Offline stephan82

  • Posting Member
  • *
  • Posts: 6
Dear experts,
I have had a quite heavy pseudo/fat only gyno since puberty which has been operated on Monday. My chest still looks quite big but I know I have to wait to judge the results. My doctor noted that around 1000ml of fat have been removed.

Now I am also taking 1.25mg finasteride (fincar) per day for controlling hair loss issues. I have been taking those for about 8 months now in combination with applying 2ml minoxidil to my head per day. The treatment has been very successful, but I have heard that especialky finasteride can cause gyno as well.

Can I continue to use them?

Linkback: https://www.gynecomastia.org/forum/index.php?topic=27975.0

Offline Dr. Elliot Jacobs

  • Senior Moderator
  • Senior Member
  • *****
  • Posts: 4669
    • Gynecomastia Surgery
There are not medical studies to answer your question definitively.

I have some anecdotal stories from my patients.  In sum, if your gyne pre-dated the use of finasteride, and if your gyne did not enlarge once you started finasteride, then it is likely (no guarantees here!) that continuing with finasteride after gyne surgery will not result in a recurrence.  On the other hand, if you had no gyne and then developed it when taking finasteride, then there is a likelihood that your gyne would recur if you were to continue to take finasteride.  Finally, if you had gyne, then began finasteride and noticed a further enlargement of your gyne, then the same caution holds true -- taking finasteride after gyne surgery could potentially lead to a recurrence.

These conclusions are purely anecdotal and based on my long experience with gyne patients, many of whom have been on finasteride.  Again, there are no medical studies or any blood tests that can determine your propensity to develop gyne if you should decide to take finasteride.

I hope this has helped you.

Dr Jacobs
Dr. Jacobs 
Certified: American Board of Plastic Surgery
Fellow: American College of Surgeons
Practice sub-specialty in Gynecomastia Surgery
815 Park Avenue
New York, New York 10021
Telephone:  (212) 570-6080
Email:  [email protected]
Website:  http://www.gynecomastiasurgery.com
Website:  http://www.gynecomastianewyork.com/revi

Offline stephan82

  • Posting Member
  • *
  • Posts: 6
Thank you for sharing your experience Dr. Jacobs!
As I had severe gynecomastia already long time before taking finasteride I will take the gamble and continue to take them.

Offline Litlriki

  • Supporting Doctors
  • Senior Member
  • **
  • Posts: 1375
    • Dr. Silverman's Website
I would agree with Dr. Jacobs' assessment--If you felt no change in your gynecomastia since starting finisteride, I would agree that it's unlikely to cause a problem after the surgery.   

Rick Silverman
Dr. Silverman, M.D.
Cosmetic and Reconstructive Plastic Surgery
29 Crafts Street
Suite 370
Newton, MA 02458
617-965-9500
800-785-7860
www.ricksilverman.com
www.gynecomastia-boston.com
[email protected]

Certified by the American Board of Plastic Surgery


 

SMFPacks CMS 1.0.3 © 2020